Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

4 Bumps

My son has autism and is 16....

And had his 3rd seizure last night. It is single handedly the most terrifying thing I have ever witnessed. We heard from the neurologist today and she wants to put his on trileptal. Do any of you have any info on this?...good or bad?...Thanks.

Answer Question
 
SLC3015

Asked by SLC3015 at 9:02 PM on Jun. 26, 2013 in Teens (13-17)

Level 21 (11,047 Credits)
Answers (11)
  • My kiddos weren't on it long enough to advise. They reacted badly so we had to stop using it. Tablets or liquid? You can try asking this in special needs as well maybe some others have had good experiences.
    2autisticsmom

    Answer by 2autisticsmom at 9:15 PM on Jun. 26, 2013

  • I did! Lol...tablets. What was "badly"?...now I'm scared.
    SLC3015

    Comment by SLC3015 (original poster) at 9:48 PM on Jun. 26, 2013

  • He had 3 siezures in one day? I would be scared to leave him alone for a minute. Why isn't he in the hospital? I am so sorry this must be terrifying.
    I do not have any experience with this medicine. I do hope they find something to help him. GL
    Dardenella

    Answer by Dardenella at 10:25 PM on Jun. 26, 2013

  • I am sorry you're going through this. My 15 yo son with autism hasn't had any seizures but many of my friends have had their kids start seizures approaching/in adolescence. They are on keppra, I don't know anything about trileptil. Hope you find something that works!
    missanc

    Answer by missanc at 10:26 PM on Jun. 26, 2013

  • I'm sorry. Should have said 3 in less than a year!!! Thank you all for answering! He seems absolutely fine,....as if nothing ever happened.
    SLC3015

    Comment by SLC3015 (original poster) at 11:23 PM on Jun. 26, 2013

  • Still scary, I have witness a couple but no one I really knew or cared about and it was still frightening.
    I am glad that he has no memory of it, at least. Hugs.
    Dardenella

    Answer by Dardenella at 11:44 PM on Jun. 26, 2013

  • I don't know, but here's a bump. Seizures are scary. Best of luck to you and your son.
    Ballad

    Answer by Ballad at 11:57 PM on Jun. 26, 2013

  • Scary to witness I know. I still have the information sheet that comes with the medication. My son is hypersensitive to medications so he usually gets a lower than normal dose. He was excessively sleepy (one of the side effects) to the point he'd sleep most of the day. It made him dizzy ( again side effect) and he couldn't sit up without getting dizzy. Normal side effects but to such an extreme that he could not function. RE: reacting badly. My doctor told me this medication is usually well tolerated by many which is why we gave it a shot. One thing to watch for are the serious side effects. Understand that they are rare and you won't know until you try, but they are: Seizures can become worse or more frequent, trouble concentrating, problems with speech and language, feeling confused, problems with coordination and walking.

    2autisticsmom

    Answer by 2autisticsmom at 8:54 AM on Jun. 27, 2013

  • Other side effects more common are: dizziness, sleepiness, double vision, tiredness, nausea, vomiting, problems with vision, stomach pain, trembling, upset stomach, unsteadiness, rash and infections (especially in children) Laughing as I look at that because it seems redundant and the unsteadiness is also listed under the serious side effects as are sleepy and tired. I might be asking if there is something different you could try. If she really wants him on it, give it a try, but keep her informed of everything. If it doesn't agree with him I'm sure there is something else.

    2autisticsmom

    Answer by 2autisticsmom at 9:02 AM on Jun. 27, 2013

  • ok...guys I tried him on the meds today and he seems tired...but fine....like I said one pill, one time is all ive done so far....
    SLC3015

    Comment by SLC3015 (original poster) at 4:14 PM on Jun. 29, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.